5 doctors weighed in:
My son was ADHD meds for awhile and is now having heart problems, are these related?
5 doctors weighed in

Dr. Traci Buxton
Family Medicine
1 doctor agrees
In brief: Maybe
It's a good idea to have a checkup before starting adhd medications to make sure you don't have a personal or family history of heart problems.
If your son has no history of heart problems before he started the medication, he could be having medication side effects and needs to see his physician immediately.

In brief: Maybe
It's a good idea to have a checkup before starting adhd medications to make sure you don't have a personal or family history of heart problems.
If your son has no history of heart problems before he started the medication, he could be having medication side effects and needs to see his physician immediately.
Dr. Traci Buxton
Dr. Traci Buxton
Thank
Dr. Mary Ann Block
General Practice
1 doctor agrees
In brief: Yes
Heart problems can be related to adhd drugs.
Each one for adhd lists many heart problems as side effects. That's why i prefer to find and treat the cause of the problem rather than just cover symptoms with drugs that have some very serious and even life threatening side effects. Everyone can read about drug side effects online before filling a prescription and can ask for a non-drug treatment.

In brief: Yes
Heart problems can be related to adhd drugs.
Each one for adhd lists many heart problems as side effects. That's why i prefer to find and treat the cause of the problem rather than just cover symptoms with drugs that have some very serious and even life threatening side effects. Everyone can read about drug side effects online before filling a prescription and can ask for a non-drug treatment.
Dr. Mary Ann Block
Dr. Mary Ann Block
Thank
Dr. Carla Enriquez
Pediatrics
In brief: No
None of the medications used for adhd have been shown to cause heart problems.
Most of the problems are rapid heart rate which are usually caused by allowing caffeine and chocolate use with the stimulants. Pediatrics vol. 108 no. 4 october 2001, pp. 1033-1044 american academy of pediatrics clinical practice guideline treatment of the school-aged child with attentiondeficit/hyperactivity disor.

In brief: No
None of the medications used for adhd have been shown to cause heart problems.
Most of the problems are rapid heart rate which are usually caused by allowing caffeine and chocolate use with the stimulants. Pediatrics vol. 108 no. 4 october 2001, pp. 1033-1044 american academy of pediatrics clinical practice guideline treatment of the school-aged child with attentiondeficit/hyperactivity disor.
Dr. Carla Enriquez
Dr. Carla Enriquez
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
835K people helped
Continue
108,000 doctors available
Read more answers from doctors